Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Having dizziness, tension in neck and headaches. Taking lunesta for sleeping problems. Gastrointestinal problems. Advise?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I have spells of dizziness. It's more like when I move my head the room has to catch up with me. It also seems to make my eyes have to adjust to the room. I do have tension neck headaches with very tight neck muscles but had an mri and catscan and they were normal. I also having sleeping problems and take lunesta. I don't know if its lack of sleep or blood flow from neck. When I get the dizziness anxiety also sets in. I have horrible fatigue also. Can lack of sleep and the effects of the lunesta causes dizziness. Does this sound like true dizziness or vertigo.? I'm also underweight from gi problem which contributes to the fatigue. Thank you!
Posted Wed, 2 Oct 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 22 hours later
Brief Answer:
Symptoms are suggestive of peripheral vertigo

Detailed Answer:

Thank you for posting your query.

I have gone through your symptoms, and they are suggestive of peripheral vertigo. The most likely causes include BPPV (benign paroxysmal positional vertigo) and labyrinthine dysfunction. Both of these conditions are related to ear problems. I do not think you have a central vertigo (related to brain disease), as other symptoms such as imbalance of walking, slurred speech, etc are lacking in your case.

Also, I do not think your symptoms are related to lunesta (eszopiclone).

For relief of symptoms, you could take betahistine tablets. Aslo, doing vestibular rehabilitation exercises would be useful.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor